Announcement

Collapse
No announcement yet.

need some advise please??X

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • leelee88
    replied
    kjd...

    I am on elavil for the second time in my life, so I had two differant doctors prescribe it to me and both doctors said it is a safe drug and it does not damage your liver, esp being the small amount I take 25mg..I am like the others you should try getting a new doctor..I would also be in a panick if my doctor said she was taking me off of it, because I know how you feel, I think me and you have them same problems and I know the elavil has been very helpful! Good luck hun and you KNOW im here for you anytime!!

    Ronda

    Leave a comment:


  • topcop229
    replied
    If you can't find another doctor due to cost, then I would try to see your doc before he said he was going to take you off the meds, take him the research you've found about the meds and your liver and try to discuss it with him and really find out what's going on with him and why he wants to discontinue it.

    Leave a comment:


  • ICNDonna
    replied
    If you aren't feeling comfortable with what your doctor is telling you, by all means see another doctor for an opinion.

    Donna

    Leave a comment:


  • kjd
    replied
    thank you all so much for you replies.
    As you can imagine I was very distressed and I really appreciate your support and kindess.

    love you all
    x

    Leave a comment:


  • kjd
    replied
    Diana

    thank you so much, you have told me more than my doctor ever has. I am trying so hard to get another doctor but no job so far. I am only on 20mg and have been for a year so its not particulary high is it??

    I've not been offered a blood test to check my liver either

    x

    Leave a comment:


  • P Turner-Barrie
    replied
    Hi I am in the UK and although my consultant changed my meds to doxepine (which has made me less drowsy) she did tell me that a low dose of amytriptiline is harmless. My GP also told me this.

    Leave a comment:


  • dg2901
    replied
    My understanding is that Elavil passes from the body via the liver. That does not mean its causing harm to your liver, however, to be sure a simple blood test should be done every few months to check ilver function. If and when liver function becomes compromised the prescribing Dr can advise the patient as to what to do (ex: do a retest to make sure there were no errors, lower the dosage, ween patient off of the medication, etc). Elavil should not be stopped suddenly, especially if the patient has been on it for a long period of time.
    If I were in your situation my first order of business would be to find another DR due to the fact that this Dr isnt bothering to explain his diagnosis/prognosis/etc or offering another plan of action.
    If Elavil is helping you and youre showing no signs of distress, there shouldnt be any reason for taking away the medication.

    Hopefully others will be by soon to post their experience with this medication.
    Good luck to you, dear.
    diana

    Leave a comment:


  • kjd
    replied
    Hi Dezcha

    No he hasnt done any blood work at all.
    And no he didnt offer me any other medicine as he said there are no others available??!
    The only thing is in the UK if you want to see another Dr is cost £250 and then you have to pay extra for blood tests. I dont have the money as I paid for my cystoscopy last year which cost me £1000.
    thanks for you advise
    x

    Leave a comment:


  • DEZCHA
    replied
    to kjd

    i know you are desperate to keep the medicine you have since it has helped you so much, you didnt mention if the dr took a blood test before he told you he was stopping the medicine. the blood test would show if there is a ny problems with your liver .that should be of more concern than stopping the medicine, did he offer you another medicine? you shouldnt just stop a medicine cold turkey it is best to be weaned off it slowly. did he discuss this with you? i would see another dr and get another opinion, dont panic and worry there are other meds that may help . but first i would go see another dr and have some blood work done tell him what the other dr said , also here in the states you can get copies of your medical records. i dont know if you can where you live but i would request it if you can .
    i would do this before your prescription runs out so you arent left with no meds, if the dr wants to change your meds you will have time to see if they are working ,
    dezcha

    Leave a comment:


  • topcop229
    replied
    Hi there! Of course you aren't a bother...we all need advice, support, and answers at times. I don't know much about the liver effects, either. Maybe you should do some internet research first and see for yourself what you can find. If your doc is reasonable (and if that is what he said about liver damage) then maybe you can print off some reputable information to take to him.
    I definitely think he needs to listen to you more...if it's such a concern, why is he waiting three months to take you off of it? Have you had any tests done recently that may cause some kind of concern for your liver?
    Don't get discouraged! No matter what happens, don't think that you will automatically have to quit your job and so forth if you quit the meds. Our minds play a big part in how we feel and if you resign yourself automatically, then you will have no chance of faring well if you quit the meds.
    Maybe it's time for a second opinion. It doesn't sound like you are too fond of this doc anyway, and it doesn't sound like there's a great line of communication open, since you didn't even get a reasonable response as to why he wants to change your meds.
    Whether you see him or someone else, make sure that all your questions are sufficiently answered before you leave the office. I know this is hard sometimes, as a lot of docs seem to sprint in and sprint out of your room before you know it, but especially when discussing a change in your treatment plan, you need to have all the information as to what is happening and why.
    Please keep us posted on what happens and good luck!

    Claudia

    Leave a comment:


  • kjd
    replied
    thank you Rachel
    x

    Leave a comment:


  • petrie86
    replied
    Hi KJD!!! First of all you are never a bother to me or anyone on this site. We all have our questions.
    I know exactly how you feel. I dont think you are addicted, as long as you dont use the drugs to get high of them and your using them to get back your life and live on a normal basis I think it's fine. Before I had ultram I was doubled over in pain day and night and now that I have my meds I am back at work and feeling great. I go out with my friends and my bf again! I dont mean to brag as I know many of you cannot. (I pray for you all) My point is that I would try to find another doctor who will give you pain meds to get through the day! You dont have to live with pain, that's not right!!!!
    I'm really not sure if using it affect your liver but I'm sure someone else will have the answer for you here. I will be praying for you and wish you much luck.

    Rachel

    Leave a comment:


  • kjd
    started a topic need some advise please??X

    need some advise please??X

    Hi Ladies
    I am sorry to be bothering you again!!

    I need your advise though and I'm getting myself abit upset with the worry!!!
    Well here goes. I went to see my gyno today who is a gum doctor and he announced that in three months time he was taking me off amytriptaline! !!!
    Now I think its safe to say that I rely on this drug in order to fuction and have a relatively normal life. Before amytriptaline my life was a frightening place to be with contant terryfying knife like pain, all day everyday through my vulva/clitoris! !!
    Now I know if he takes me off this I will have to quit my job within a week and will become a crumpled, crying heap on the floor like I did before!

    Now what I would like to know from you ladies is it normal that I should be taken of amytriptaline? I am on 20mg and have being for a year and have had no side effects at all!

    I asked him why and he mutted something about damaging your liver? Is this true? bearing in mind he speaks about three words of english so he might not have said that.

    Not as you can imagine I left the hospital in tears and as you might of guessed I hate doctors even more now and even more anxious. I could of kicked his ****ing teeth in today...sorry for the language but I need to have a rant!!

    Also I spoke to my antie's friend today who has severe siatica pain and she has been on 25mg of amytriptaline for 31 years and has been told my her neuorolgist she can be on it for life?

    Now I desperately need to do something to ensure I can get this drug. I would give up 100 quid a month just to know I can have the drugs.
    Now dont get me wrong I am not addicted in the slightest but I just fear mylife with out them. i have being there before and I was depressed suicidal and house bound due to the pain and Im terrified I cant cope with it all again. I only just managed to get through it last time without going in sane.
    My family are scared too because they had to practically dress me as my bladder/vuvla pain was that bad I screamed all night and all day. Driving was impossible let alone going to work.

    do you suggest I try to get a new doctor??? Beg??? Buy them from somewhere??

    I'm desperate and any advise would be so much appreciated.

    thanks so much for listening to me again girls, I do appreciate and love you all
    x
Working...
X